A general stochastic model for sporophytic self-incompatibility - Archive ouverte HAL Access content directly
Journal Articles Journal of Mathematical Biology Year : 2012

A general stochastic model for sporophytic self-incompatibility

(1) , (2, 3)


Disentangling the processes leading populations to extinction is a major topic in ecology and conservation biology. The difficulty to find a mate in many species is one of these processes. Here, we investigate the impact of self-incompatibility in flowering plants, where several inter-compatible classes of individuals exist but individuals of the same class cannot mate. We model pollen limitation through different relationships between mate availability and fertilization success. After deriving a general stochastic model, we focus on the simple case of distylous plant species where only two classes of individuals exist. We first study the dynamics of such a species in a large population limit and then, we look for an approximation of the extinction probability in small populations. This leads us to consider inhomogeneous random walks on the positive quadrant. We compare the dynamics of distylous species to self-fertile species with and without inbreeding depression, to obtain the conditions under which self-incompatible species could be less sensitive to extinction while they can suffer more pollen limitation.
Fichier principal
Vignette du fichier
reprod_plantes_v16HAL.pdf (602.11 Ko) Télécharger le fichier
Origin : Files produced by the author(s)

Dates and versions

hal-00526499 , version 1 (14-10-2010)
hal-00526499 , version 2 (10-01-2011)
hal-00526499 , version 3 (01-02-2011)



Sylvain Billiard, Viet Chi Tran. A general stochastic model for sporophytic self-incompatibility. Journal of Mathematical Biology, 2012, 64 (1-2), pp.163-210. ⟨10.1007/s00285-011-0410-z⟩. ⟨hal-00526499v3⟩
358 View
167 Download



Gmail Facebook Twitter LinkedIn More